Estazolam, marketed under the brand names ProSom and Eurodin, is a benzodiazepine medication commonly prescribed as a short-term sleeping pill. Some users abuse estazolam at high doses to achieve a high or take the drug longer than prescribed, which can lead to addiction. The medication can also be abused when users mix estazolam with other substances, such as alcohol.
People who abruptly quit taking the drug or any of its brand versions, may experience uncomfortable and painful physical and mental symptoms known as estazolam withdrawal, which is similar to typical benzodiazepine withdrawal.
Sleeping Pill Addiction is a Big Problem in the US
In 2015, about 425,000 people aged 12 or older misused sedatives for the first time in the United States, according to the Substance Abuse and Mental Health Services Administration (SAMHSA). In the 2015 National Survey on Drug Use and Health, 18.6 million Americans used prescription sedatives, which includes estazolam and its brand names, ProSom and Eurodin.
In the United States, about 60 million people suffer from some kind of sleeping disorder, says SAMHSA. While sleeping pills can be effective as a short-term treatment for insomnia, many people find themselves developing a physical tolerance to the medications, which can lead to addiction. Thousands of people in the US take estazolam to help them sleep. However, they run the risk of becoming addicted if the drugs is taking for more 10 days. When people realize the problem and try to quit, they can experience the serious side effects of benzodiazepine withdrawal.
Don’t Try to Quit Estazolam Cold Turkey
Health professionals advise against quitting estazolam abruptly or “going cold turkey” because of the painful symptoms of withdrawal. If you think you or a loved one may have a estazolam addiction, take action now and begin searching for a drug rehab center. Drug Treatment Center Finder has a database of drug rehabs in all 50 states and can help you narrow down your search. Call our 24-hour helpline at (855) 619-8070, and one of our agents will assist you with any questions you may have.
Estazolam Withdrawal Symptoms
What Are Early Symptoms of ProSom or Estazolam Withdrawal?
Because estazolam or ProSom is a benzodiazepine medication, people coming off the drug will experience symptoms similar to withdrawal from drugs such as Xanax or Valium. The severity of the symptoms depends on a number of factors including duration of use or the amount of the drug used.
Early withdrawal symptoms can include:
- Nausea and vomiting
Long-term side-effects can include:
- Abdominal and muscle cramps
- Chronic depression
- Decrease or loss in reflexes
- Trouble sleeping or insomnia
If you experience these symptoms, they should be taken seriously. Consult your doctor or seek treatment at drug rehab facility before the addiction worsens. If you need help in finding a drug rehab, Drug Treatment Center Finder has a hotline that you can call. Our lines are open 24-7 with call agents ready to get your recovery started. Call (855) 619-8070 today.
- Difficulty falling asleep
- Irritability and agitation
- Sad mood
- Abdominal and/or muscle cramps
- Muscle spasms
- Shakiness or tremors
- Rebound insomnia
- Thoughts of self-harm or suicide
- Uncontrollable shaking of a part of the body
- Unsettling dreams or nightmares
Estazolam Withdrawal Timeline
Notice Withdrawal Symptoms Early and Get Treatment Now
If you start noticing symptoms in yourself or a loved one, it’s time to get drug treatment. Call our 24-hour helpline at (855) 619-8070, and one of our call agents will help you find a drug rehab in your area. Should the withdrawal symptoms worsen to severe conditions, call 911 immediately.
Estazolam Detox and Treatment
How to Safely Withdrawal from Estazolam (ProSom)
If you or a loved one are addicted to estazolam or ProSom, Drug Treatment Center Finder recommends enrolling in an inpatient or outpatient drug treatment program. At a drug rehab center, clients can start recovering at their own pace with the support of trained clinical staff and addiction counselors, who can address other co-existing concerns.
Estazolam or ProSom withdrawal can be relatively mild compared to other sleeping pill withdrawals, but this varies by individual. Those who have been using estazolam longer than the recommended treatment term—about seven to 10 days—will experience more intense symptoms, especially if they were abusing the substance for weeks or months or years. In severe cases, certain individuals will need to go through a detox period before moving on to a residential rehab.
During detox, clients will go through a gradual tapering process off estazolam to avoid any severe side effects of traditional benzodiazepine withdrawal and will be administered any medications if necessary. Tapering schedules will depend on how long the client had been using the substance, how high the average dose was, and their medical history.
Self-Detox Is Dangerous, Get Treatment for Withdrawal Instead
Unlike other sleeping pills, estazolam is a benzodiazepine sedative, which means abruptly stopping the drug can trigger serious and painful side effects, indicating withdrawal. Attempting to self-detox or taper off estazolam or ProSom sleeping pills on your own without any medical supervision can be hazardous to your health, with side effects including abdominal and muscle pain, thoughts of self-harm or suicide, vomiting, and hallucinations. Those with a history of epilepsy or experiencing seizures are advised not to quit estazolam all at once.
It may be necessary to take part in a treatment program and be monitored during a tapering period so you can withdraw from estazolam safely. If a person has other mental health issues, a dual-diagnosis drug rehab facility can help clients recover. Addiction treatment centers can also provide life skills training and relapse prevention education on how to re-enter life after treatment.
Need to Find a Drug Rehab? Drug Treatment Center Finder Can Help
Drug Treatment Center Finder has a database filled with drug rehabs in all 50 states, and we can help you find a drug treatment center in your area. If you have any questions on estazolam withdrawal detox and treatment, call our 24-hour helpline at (855) 619-8070, and one of our call agents will walk you through the treatment process. Call now.